Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2000 April;135(2) > Giornale Italiano di Dermatologia e Venereologia 2000 April;135(2):223-7

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Reprints

 

CLINICAL CASES   

Giornale Italiano di Dermatologia e Venereologia 2000 April;135(2):223-7

Copyright © 2000 EDIZIONI MINERVA MEDICA

language: Italian

Pyogenic granuloma induced by cyclosporin A. Comments on 4 cases

Ena P., Leigheb G. *, Retanda G., Marras V. **

Università degli Studi - Sassari Clinica Dermatologica * Università degli Studi - Novara Clinica Dermatologica «A. Avogadro» ** Università degli Studi - Sassari Istituto di Anatomia Patologica


PDF


The most frequent collateral effects observed during cyclosporin A (CyA) treatment take the form of systemic manifestations linked to hepatonephrotoxicity, neurotoxicity, chronic infection or benign proliferative cutaneous and mucosal lesions (gingival hyperplasia, multiple keratosis, facial papilloma, periungual granuloma). The collateral effects observed in transplanted patients do not differ from those reported during treatment for skin disorders (severe psoriasis, lichen planus). Three patients (2 females, 1 male), aged 64, 55 and 52 years old respectively, suffering from erosive Lichen planus of the moral mucosa and one patient with severe chronic atopic dermatitis showed the onset of ectophytic lesions, respectively in intraoral and cutaneous localisations, during prolonged cyclosporin treatment at an average dose of 3 mg/kg. Histological and immune histochemical tests revealed a pyogenic granuloma with a large plasmacellular component in all 3 patients with oral lesions. The histochemical analysis of all three patients confirmed the normosecretion of Ig. No recurrence was observed after an average of 18 months after the exeresis of lesions. These cases are reported owing to the singularity of the collateral effects induced by the drug, and their analogy with other proliferative processes described during the course of immunosuppressive treatment with Cyclosporin (gingival hyperplasia, Kaposi’s sarcoma). The authors believe that the immunosuppression induced by CyA may encourage the onset of pyogenic granuloma as well as lymphoproliferative disorders probably caused by infectious agents.

top of page